On the homotopy hypothesis for 3-groupoids

Simon Henry and Edoardo Lanari

We show that if the canonical left semi-model structure on the category of Grothendieck n-groupoids exists, then it satisfies the homotopy hypothesis, i.e. the associated (∞,1)-category is equivalent to that of homotopy n-types, thus generalizing a result of the first-named author. As a corollary of the second named author's proof of the existence of the canonical left semi-model structure for Grothendieck 3-groupoids, we obtain a proof of the homotopy hypothesis for Grothendieck 3-groupoids.

Keywords: Homotopy hypothesis, Grothendieck's ∞-groupoids, model categories

2020 MSC: 18N20, 18N40, 18M90, 55U35

Theory and Applications of Categories, Vol. 39, 2023, No. 26, pp 735-768.

Published 2023-08-25.


TAC Home